Alert archive / Florida / Rip Current Statements in 2024
Rip Current Statement 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this rip current statement at Mar 27, 2024, 7:50 PM EDT for 6 counties in Florida. It took effect at Mar 28, 2024, 8:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2024, 7:50 PM EDT (23:50 UTC)
- In effect from
- Mar 28, 2024, 8:00 AM EDT
- Expired
- Mar 29, 2024, 8:00 PM EDT
- In force
- 36 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -413 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
384 WHUS42 KTBW 272350 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 750 PM EDT Wed Mar 27 2024 FLZ050-151-155-160-162-165-291200- /O.NEW.KTBW.RP.S.0013.240328T1200Z-240329T1200Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee- 750 PM EDT Wed Mar 27 2024 ...HIGH RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... * WHAT...Dangerous rip currents expected. * WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties. * WHEN...From Thursday morning through Friday morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
541 WHUS42 KTBW 290730 CFWTBW Coastal Hazard Message National Weather Service Tampa Bay Ruskin FL 330 AM EDT Fri Mar 29 2024 FLZ050-151-155-160-162-165-300000- /O.EXT.KTBW.RP.S.0013.000000T0000Z-240330T0000Z/ Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee- 330 AM EDT Fri Mar 29 2024 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this rip current statement went out at Mar 27, 2:58 PM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Mar 27, 2:58 PM EDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
258 PM EDT Wed Mar 27 2024
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 249 PM EDT Wed Mar 27 2024
A line of storms ahead of a frontal boundary is currently impacting
our northern waters and portions of Levy, Citrus, and Hernando
counties. Through the rest of the day, this line will slowly drift
south while also diminishing in intensity slightly. While moderate
instability exists across the Florida Peninsula, generally between
1000-1500 J/kg, the better shear looks to remain across northern
Florida. It is across this area that the SPC has a Marginal Risk for
severe weather where severe winds and large hail are possible. As
these storms move further south and into a slightly less conducive
environment, the main threats will be gusty winds and and small hail
south of I-4. This line of rain and embedded thunderstorms will
traverse the rest of the state, continuing to weaken as it does so.
Current probabilistic guidance suggests this leading line will clear
SWFL around midnight. However, lingering showers and isolated
thunderstorms will be ushered through the region overnight with the
frontal boundary. This activity will slowly clear the area from
north to south through the morning hours, finally moving out of SWFL
by late Thursday morning.
Behind the front, gusty winds and much drier air are expected. Winds
will turn northerly and increase substantially on Thursday. Winds
will diminish by Friday, but will remain northerly through the end
of the week. Dewpoints will fall from the upper 60s and lower 70s
into the 50s by Thursday and 40s by Friday. While temperatures won't
fall much with this front, the much drier air will make the end of
the week and into the weekend feel pleasant. Ridging will dominate
our weather into early next week. During this time, afternoon high
temperatures will gradually rise from around 80 degrees into the
upper 80s, and maybe even a few 90s, by Tuesday of next week.
The next system looks to impact our area during the middle part of
next week as another upper level trough digs across the eastern half
of the country. Much like the other systems that have affected the
Florida Peninsula over the past few months, we'll have to wait till
closer to the event before we pinpoint timing and rainfall
amounts.
&&
.AVIATION...
(18Z TAFS)
Issued at 249 PM EDT Wed Mar 27 2024
An approaching line of rain and storms will lead to MVFR and brief
IFR conditions. This activity will impact northern sites this
afternoon, before clearing by 00z. This line will continue south but
will weaken with minimal impact for southern sites this evening. A
secondary line of showers associated with the frontal boundary will
bring less impactful conditions to the terminals on Thursday
morning. With this second line, we will see winds turn northerly,
then become quite gusty during the day on Thursday.
&&
.MARINE...
Issued at 249 PM EDT Wed Mar 27 2024
An area of low pressure is expected to bring periods of showers and
storms to the Gulf waters through Thursday. Erratic and gusty winds
are anticipated near thunderstorms, so mariners should remain
cautious during this time. Then, winds and seas will increase to
Small Craft Advisory levels behind the front on Thursday, before
diminishing again Friday through the weekend. Pleasant boating
conditions are expected for the rest of the period.
&&
.FIRE WEATHER...
Issued at 249 PM EDT Wed Mar 27 2024
An approaching front gradually increases rain and storm chances
through Thursday. The line of storms should begin to move into the
Nature Coast later this morning and slowly make its way south
tonight and exit out by early on Thursday. Behind the front, cooler
and critically dry conditions are anticipated and prevail into early
next week. Northerly winds settle into the area to remain below
criteria, which combined with the low ERCs should keep any warnings
from being needed during this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 69 76 57 77 / 60 50 0 0
FMY 72 81 57 80 / 40 40 0 0
GIF 69 79 54 78 / 50 50 0 0
SRQ 69 79 58 80 / 50 50 0 0
BKV 64 76 49 78 / 60 50 0 0
SPG 69 74 61 76 / 60 50 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 8 AM Thursday to 8 AM EDT Friday for
Charlotte Harbor and Pine Island Sound-Coastal waters from
Bonita Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Tampa Bay waters-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...ADavis
DECISION SUPPORT...Flannery
UPPER AIR/CLIMATE...HurtIn the hours before
Special weather statement, Mar 27, 2:20 PM EDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
220 PM EDT Wed Mar 27 2024
FLZ043-142-148-239-242-248-271900-
Coastal Citrus FL-Inland Hernando FL-Coastal Hernando FL-
Inland Citrus FL-Sumter FL-Inland Levy FL-
220 PM EDT Wed Mar 27 2024
...A STRONG THUNDERSTORM WILL IMPACT CITRUS...NORTHERN SUMTER AND
NORTHWESTERN HERNANDO COUNTIES THROUGH 300 PM EDT...
At 220 PM EDT, Doppler radar was tracking a strong thunderstorm over
Beverly Hills, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Inverness, Wildwood, Bushnell, Homosassa Springs, Beverly Hills,
Inverness Airport, Crystal River Airport, Black Diamond, Homosassa,
Inverness Highlands South, Inverness Highlands North, North Weeki
Wachee, Hernando, Sugarmill Woods, Lake Panasoffkee, Inglis, Coleman,
Arbor Lakes, Royal Highlands, and Lecanto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2902 8264 2905 8265 2908 8254 2904 8253
2905 8246 2901 8242 2902 8240 2900 8238
2900 8236 2896 8231 2896 8196 2878 8195
2866 8205 2856 8261 2902 8266
TIME...MOT...LOC 1820Z 244DEG 37KT 2891 8245
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Mar 27, 2:30 PM EDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
230 PM EDT Wed Mar 27 2024
FLZ050-148-149-151-248-249-251-271915-
Inland Hernando FL-Inland Pasco FL-Coastal Hernando FL-
Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
Inland Hillsborough FL-
230 PM EDT Wed Mar 27 2024
...STRONG THUNDERSTORMS WILL IMPACT PASCO...SOUTHWESTERN HERNANDO...
NORTHWESTERN PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES THROUGH
315 PM EDT...
At 230 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Pine Island to 7 miles west of
Beacon Square to 20 miles west of Harbor Bluffs. Movement was east at
35 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Spring Hill, Clearwater, New Port Richey, Brooksville, Hudson, Lutz,
Holiday, St. Leo, Weeki Wachee, Palm Harbor, New Port Richey East,
South Brooksville, North Brooksville, Land O Lakes, Hernando County
Airport, Wesley Chapel South, Timber Pines, Hill n Dale, Beacon
Square, and Keystone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2820 8285 2853 8277 2862 8225 2858 8221
2827 8224 2799 8265 2795 8289
TIME...MOT...LOC 1830Z 260DEG 30KT 2859 8280 2822 8288 2801 8315
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
TBWLocal storm report, Mar 27, 2:34 PM EDT, 5 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
234 PM EDT Wed Mar 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Marine Tstm Wind 3 W Crystal River 28.90N 82.65W
03/27/2024 Citrus FL Mesonet
Mesonet station 0212W 2.9 W Crystal River
(WEATHERSTEM).
0215 PM Tstm Wnd Gst 2 SSW Lecanto 28.83N 82.50W
03/27/2024 E42 MPH Citrus FL Mesonet
FAWN station LECFL Lecanto.
0215 PM Tstm Wnd Gst 3 SE Crystal River 28.87N 82.57W
03/27/2024 M46 MPH Citrus FL AWOS
AWOS station KCGC Crystal River.
&&Local storm report, Mar 27, 2:39 PM EDT, 5 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
239 PM EDT Wed Mar 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Tstm Wnd Gst 3 W Crystal River 28.90N 82.65W
03/27/2024 M41 MPH Citrus FL Mesonet
Corrects previous tstm wnd gst report from 3
W Crystal River. Mesonet station 0212W 2.9 W
Crystal River (WEATHERSTEM).
&&
TBWLocal storm report, Mar 27, 2:41 PM EDT, 5 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
241 PM EDT Wed Mar 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Tstm Wnd Gst 1 NNE Inverness 28.85N 82.34W
03/27/2024 M40 MPH Citrus FL Mesonet
Mesonet station 1545W Inverness Middle
School.
&&
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:15 AM EDT | Special Marine Warning | TBW | 45 min | |
| Mar 27, 8:23 AM EDT | Severe Thunderstorm Warning | TBW | Levy | 52 min |
| Mar 27, 8:59 AM EDT | Special Marine Warning | TBW | 61 min | |
| Mar 27, 9:13 AM EDT | Special Weather Statement | TBW | Levy | 32 min |
| Mar 27, 9:46 AM EDT | Special Weather Statement | TBW | Levy | 44 min |
| Mar 27, 9:53 AM EDT | Special Marine Warning | TBW | 67 min | |
| Mar 27, 10:59 AM EDT | Special Marine Warning | TBW | 61 min | |
| Mar 27, 11:57 AM EDT | Special Marine Warning | TBW | 93 min | |
| Mar 27, 1:22 PM EDT | Special Marine Warning | TBW | 83 min | |
| Mar 27, 1:46 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Pasco, Sumter | 33 min |
| Mar 27, 2:20 PM EDT | Special Weather Statement | TBW | Citrus, Sumter | 40 min |
| Mar 27, 2:30 PM EDT | Special Weather Statement | TBW | Hernando, Pasco | 45 min |
| Mar 27, 2:41 PM EDT | Special Marine Warning | TBW | 94 min | |
| Mar 27, 2:56 PM EDT | Small Craft Advisory | TBW | 41 hr | |
| Mar 27, 4:15 PM EDT | Special Marine Warning | TBW | 90 min |
Nearby
Rip Current Statements in Florida, 2024Every rip current statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.